MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0620
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the common hepatic artery using ruby coils, a non-penumbra microcatheter, and an access sheath.The physician advanced the access sheath into the coeliac trunk followed by a stent across the neck of the aneurysm.While advancing the fourth ruby coil through the microcatheter, the physician experienced resistance and the coil unintentionally detached within the microcatheter.The microcatheter containing the coil was removed from the patient under aspiration.On the back table, the physician pulled the coil out of the microcatheter, which resulted in the coil to unravel.A new microcatheter of the same type was then introduced to the patient and a diagnostic catheter was used as support.Four additional coils were then implanted in the target location.While advancing the final ruby coil, the coil unintentionally detached within the microcatheter.The physician then used a guidewire to push the detached ruby coil into the target location and removed the microcatheter.The physician began to remove the diagnostic catheter and observed that the proximal end of the ruby coil moved when the diagnostic catheter was retracted.The ruby coil seemed to be stuck in the diagnostic catheter.The physician then used another guidewire to remove the ruby coil from the diagnostic catheter.At this point, the physician was satisfied with the outcome of the procedure and it was considered completed.There was no report of an adverse effect to the patient.A follow-up computed tomography (ct) scan will be performed at a later date to assess the location of the proximal end of the ruby coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25627490
Report Number3005168196-2026-00218
Device Sequence Number9093944
Product Code HCG
UDI-Device Identifier00814548018355
UDI-Public00814548018355
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0620
Device Lot NumberF00016324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale